Sit Back & Learn to Enjoy the Side Effects

Hi! I'm new to the group and I'd like to share my two cents. I'm a woman who has been on Albuterol, Advair and sometimes steroids when I could get them, and Primatene, black coffee, and prayer/meditation when I couldn't.  I don't have a terrible case, I think, but sometimes it sucks not being like other people.  

I read a story from another member about heart palpitations.  I've experienced this too.  I've had other experiences on this medication too. One time I was having a bad attack and took a little too much medicine, I think.  I went from rolling on the floor to "Can I go out in the parking lot and push your car for fun?!!" in just a few moments, as soon as the shortness of breath wore off.  The euphoria part of it doesn't last very long at all.  Of course, there's always the dizziness, the headaches, and the slight hallucinations. 

I've been on primatene since I was about 5 or so, and the prescription medicine since my late teens and my experiences lead me to believe there may be reproductive side effects as well with these medicines.  Do any other women suspect they've had their natural cycles and body chemistry disrupted by drugs for asthma?  Have any women had symptoms of hormone deficiency or PCOS after being on these drugs?   (Sorry dudes for all the girl-type talk...)

I try to take as little of these drugs as possible. 

spelunker spelunker
26-30, F
4 Responses Mar 2, 2009

I get rather confused by the names of medications, because they differ between the States and the UK.<br />
<br />
My inhalers are; atrivent, symbicort and salmol.<br />
<br />
I'm taking Co-codamol 30/500 for the pain from my spinal condition.<br />
<br />
The latter don't really help, but they do seem to cause some REALLY weird dreams!

I have asthma, and I think that I have been on all of the inhalers, such as flovent, atrovent, albuteral, salbutamal, pulmicort, Advair, now I am on Symbicort, and Singulair. When I first started Symbicort, which was 3 years ago, oohwee I was on quite the buzz man. I could not stop shaking. I was shaking so much that I thought that my teeth were going to rattle out of my head. While Singulair had me popping tylenol like they were candy for several weeks

Don't talk to me about messed-up cycle.....!<br />
<br />
I'm 52 and have been going through the pre-menopause c**p for about six years!<br />
<br />
Three months, no period, then BANG!<br />
<br />
Six months, no period and the same.<br />
<br />
Hot flushes, night sweats, mood swings..........................<br />
<br />
Started HRT in December, 2007.<br />
<br />
No more flushes etc., but back to regular periods.<br />
<br />
Now I'm told I'll have to reduce the HRT dosage because my BP is on the high side.<br />
<br />
Who'd be a woman.....?

I was diagnosed as having asthma in 1996.<br />
<br />
In 2004, that was upgraded to COPD.<br />
<br />
I've been using three inhalers since the original diagnosis, but now I'm told that they might be making my condition worse!<br />
<br />
What does one DO.....?